MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HERCULES III; UNIVERSAL STABILIZER ARM

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HERCULES III; UNIVERSAL STABILIZER ARM
Model Number T401161
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during setup, the main handle was defective.It is unknown if there was a delay in the beginning or during the procedure.Due to the unknown information for this event, it is being reported.Terumo continues to attempt to gain more information regarding this event from the user facility.No patient involvement.Product was changed out.Procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on november 12, 2021.Upon further investigation of the reported event, the following information is new and/or changed: g6 (indication that this is a follow-up report).H2 (follow-up due to additional information and device evaluation).H3 (device evaluated by manufacturer).H6 (identification of evaluation codes 10, 3331, 3259, 4307).Method code #1: 10 - testing of actual/suspected device.Method code #2: 3331 - analysis of production records.Results code: 3259 - improper physical structure.Conclusions code: 19 - cause traced to user.The affected sample was inspected upon receipt to show that the handle was hard to turn.The handle was cut off of the arm to show galling in the threads.Possible reasons for galling to occur may be, improper assembly, improper use, excessive force on the handle, improper reprocessing.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.

Brand Name
HERCULES III
Common Device Name
UNIVERSAL STABILIZER ARM
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
jamie quinlan
125 blue ball road
elkton, MD 21921
8002837866
MDR Report Key12804926
Report Number1124841-2021-00256
Device Sequence Number5548381
Product Code MWS
UDI-Device Identifier00699753450493
UDI-Public(01)00699753450493
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2022
Device Model NumberT401161
Device Catalogue NumberN/A
Device Lot NumberT00836
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer01/06/2022
Initial Report FDA Received Date11/12/2021
Supplement Report FDA Received Date01/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown